2013, Number 2
PDF size: 136.38 Kb.
ABSTRACTDrug reaction with eosinophilia and systemic symptoms (DRESS) is a rare, life-threatening syndrome of unclear pathogenesis and a high mortality rate (10-20%), often associated with the use of antibiotic, antiepileptic and antihypertensive drugs. Signs and symptoms include high, unremitting fever; morbilliform rash; eosinophilia in over 90% of patients; and multi-organ involvement, especially the liver. Diagnosis is based on clinical features and laboratory findings, and treatment consists of removal of the causative agent, along with systemic corticosteroids and association of intravenous immunoglobulin for specific cases. This is a review of current insights and therapeutic guidelines.
Mardivirin L, Valeyrie L, Branlant E, et al. “Amoxicillin-induced flare in patients with DRESS (Drug Reaction with Eosinophilia and Systemic Symptoms): report of seven cases and demonstration of a direct effect of amoxicillin on Human Herpesvirus 6 replication in vitro”. Eur J Dermatol 2010; 20: 68-73.